Alert archive / California / Wind Advisories in 2018
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 14, 2018, 2:26 PM PDT. It took effect at Apr 15, 2018, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 2:26 PM PDT (21:26 UTC)
- In effect from
- Apr 15, 2018, 11:00 AM PDT
- Expired
- Apr 15, 2018, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
724 WWUS76 KSTO 142126 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 226 PM PDT Sat Apr 14 2018 ...Storm Will Bring Gusty Winds to the Northern and Central Sacramento Valley Late Sunday... .A cool system from the Gulf of Alaska will bring precipitation and gusty winds spreading into northern California on Sunday. Winds are forecast to become strong and gusty over the northern and central Sacramento Valley Sunday afternoon and early evening as a cold front moves through. CAZ015-016-151200- /O.NEW.KSTO.WI.Y.0007.180415T1800Z-180416T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 226 PM PDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 11 AM to 8 PM PDT Sunday. * TIMING...Sunday afternoon and evening. * WINDS...South winds increasing to 15 to 25 mph in the afternoon with gusts to around 40 mph. * IMPACTS...Difficult travel for high profile vehicles. Unsecured objects may blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
5 follow-up statements
433 WWUS76 KSTO 150832 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 132 AM PDT Sun Apr 15 2018 ...Storm Will Bring Gusty Winds to the Northern and Central Sacramento Valley Late Sunday... .A cool system from the Gulf of Alaska will bring precipitation and gusty winds spreading into northern California on Sunday. Winds are forecast to become strong and gusty over the northern and central Sacramento Valley Sunday afternoon and early evening as a cold front moves through. CAZ015-016-160000- /O.CON.KSTO.WI.Y.0007.180415T1800Z-180416T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 132 AM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * TIMING...Sunday afternoon and evening. * WINDS...South winds increasing to 20 to 30 mph in the afternoon with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Unsecured objects may blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
696 WWUS76 KSTO 152105 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 205 PM PDT Sun Apr 15 2018 ...Storm Will Bring Gusty Winds to the Sacramento Valley into Sunday Evening... .A cool system with a tightening pressure gradient and a cold front will bring gusty southerly winds into early this evening. CAZ015-016-160300- /O.CON.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 205 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Sunday afternoon and early evening. * WINDS...South winds increasing to 20 to 30 mph through the afternoon and early evening with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Unsecured objects may blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
615 WWUS76 KSTO 152112 AAA NPWSTO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Sacramento CA 212 PM PDT Sun Apr 15 2018 ...Storm Will Bring Gusty Winds to the Sacramento Valley and Delta into early Sunday Evening... .A cool system with a tightening surface pressure gradient and a cold front will bring gusty southerly winds. Winds will gradually decrease later this evening. CAZ017-018-160300- /O.EXA.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 212 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE SOUTHERN SACRAMENTO VALLEY AND DELTA... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 8 PM PDT this evening. * TIMING...Sunday afternoon and early evening. * WINDS...South winds increasing to 20 to 30 mph through the afternoon and early evening with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Unsecured objects may blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-160300- /O.CON.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 212 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY... * TIMING...Sunday afternoon and early evening. * WINDS...South winds increasing to 20 to 30 mph through the afternoon and early evening with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Unsecured objects may blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
423 WWUS76 KSTO 160143 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 643 PM PDT Sun Apr 15 2018 ...Gusty Winds continue over the southern Sacramento Valley and Delta region into early this evening... .Winds have decreased over the northern and central Sacramento Valley. Gusty southerly winds 20 to 40 mph will continue over the southern Sacramento Valley, portions of the Delta and western Solano County this evening. CAZ015-016-160245- /O.CAN.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 643 PM PDT Sun Apr 15 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory for the northern and central Sacramento Valley. The cold front has moved through the northern and central Sacramento Valley and winds have decreased. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017-018-160300- /O.CON.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 643 PM PDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Sunday afternoon and early evening. * WINDS...South winds increasing to 20 to 30 mph through the afternoon and early evening with gusts to around 40 mph. * IMPACTS...Difficult travel for high profile vehicles. Unsecured objects may blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
978 WWUS76 KSTO 160307 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 807 PM PDT Sun Apr 15 2018 CAZ017-018-160415- /O.EXP.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 807 PM PDT Sun Apr 15 2018 ...WIND ADVISORY HAS EXPIRED... Southwest winds have decreased to 10 to 20 mph over the southern Sacramento Valley, Carquinez Strait and Delta region this evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:25 AM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 14, 9:25 AM PDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Sacramento CA 925 AM PDT Sat Apr 14 2018 .SYNOPSIS... Dry and warmer weather today, then Pacific storm moves through Sunday and Monday with rain, mountain snow, and gusty wind. Dry Tuesday then possible unsettled weather Wednesday and Thursday. && .DISCUSSION (Today through Tuesday)... Upper ridging will result in dry and warmer weather today with above normal temperatures. Highs forecast in the mid to upper 70s for the Central Valley with upper 50s to lower 70s for the mountains and foothills. Higher clouds spread over the forecast area this evening as heights lower and Pacific frontal system approaches. Models begin spreading frontal precip across far NW portions of the CWA Sunday morning. Pressure gradients also increase over Interior NorCal at that time, ahead of approaching baroclinic zone. Model precip spreads to about I-80 by 00z Monday. Winds increase in the Central Valley with guidance suggesting potential for wind advisory speeds generally from around Oroville northward Sunday afternoon. Precip turns showery in the Central Valley after 00z Mon as heavier precip spreads into the Western Plumas mountains and Sierra Nevada. Snow levels Sunday evening initially start out around 4500 to 6500 feet. Precip decreases in the Western Plumas mountains aft 06z Mon and in the Sierra after 12z. Snow levels Monday morning expected to be around 3000 feet. Showers continue Monday with best chances in the Central Valley during the afternoon. Models also showing increased instability during this time as cold upper trough moves through. Potential for thunderstorms exist Monday in the Central Valley and foothills. Shear profiles suggest potential for isolated rotating storms but more unidirectional and thus main threat appears to be small hail with colder mid level air moving through. Precip winds down Monday evening with drier weather Tuesday. Attm storm total QPF looks to be up to around half an inch in the Central Valley, locally higher with stronger convective storms. Liquid totals in the foothills and mountains of up to around 1.25 inches are forecast, with snow totals of 6 to 12 inches above 5000 feet. PCH && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Uncertainty continues next week in how quickly the cold closed low will move onshore the West Coast. Appears main shower chances will be Wednesday and Thursday with gradually drier and milder weather late in the week. This is not expected to be a particularly cold or wet system with less than a quarter inch of QPF and only a few inches of snow possible above 4500-5000 feet. && .AVIATION... VFR conditions next 24 hours. Local south wind gusts 15-20 mph northern Sacramento Valley 22Z-02Z Sunday. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 12:45 PM PDT | Winter Storm Watch | STO | 13 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.